MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER
Model Number HL2L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Visual inspection:visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke, releasing the implant-tab assembly, confirming the complaint condition the root cause of the issue was determined and previously addressed therefore further investigation including risk document review will not be performed on this complaint.Device history lot: part number: hl2l, bme lot number: bmehl160325, manufacturing date or release to warehouse date: 12 oct 2016, place of manufacture: biomedical enterprises, (b)(4), lot expiration date: 16 sep 2021.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of hammerlock 2 large implants was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Lot 1605125089 was released as conforming as all nonconforming parts were scrapped.The nonconformance is not relevant to the complaint because cosmetic issues on the implants would not contribute to the inserter breaking and deploying the implant prematurely.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Nonconformance is not relevant to the complaint because cosmetic issues on the implants would not contribute to the inserter breaking and deploying the implant prematurely.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two (2) hammerlock 2 implant angled large boxes were damaged which could cause possible contamination of the implant.The hammerlock 2 implant large and hammerlock 2 implant small have come off the inserter.The speedtitan compression implant broke through the unknown inserter.The packages of the speedarc compression implant and speedtraid implant sizing guide were damaged and could cause possible contamination.There was no patient involvement.Concomitant medical products reported: unknown inserter (part#: unknown, lot#: unknown, quantity#: 1) this report is for one (1) hamm.Rlock 2 implant kit 15x7mm/10 degrees/large.This is report 2 of 3 for (b)(4).

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE
Common Device Name
INTRAMEDULLARY BONE FASTENER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8420736
Report Number2939274-2019-56955
Device Sequence Number10832254
Product Code HTY
UDI-Device Identifier00810633021446
UDI-Public(01)00810633021446
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Model NumberHL2L
Device Catalogue NumberHL2L
Device Lot NumberBMEHL160325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date03/14/2019
Patient Sequence Number1